Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What are the side effects of redotil medication for loose stool ?

Age of my father is 90 years. He very often suffers loose motion once or twice a fortnight. We usually give him REDOTIL 100 .Is it harmful for him ? What are the side effect of this medicine at his this age ? How is it harmful ?
Asked On : Tue, 6 Mar 2012
Answers:  1 Views:  3527
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Thanks for posting your query.
Redotil is an anti-diarrheal that is contraindicated in patients with renal disease. It can also cause a few other side effects like nausea, indigestion, dizziness, and headache.
It is safe to give as a short term measure, but you need to watch out for these side effects. But it is best to find out why he has these repeated episodes.
There could be many causes of loose stools in elderly people.
1.     Diabetic diarrhea: Occurs in those with longstanding diabetes due to nerve disease.
2.     Clostridium difficile: This infection affects many old people.
3.     Medicines: Those who are on many medications like antihypertensives, antibiotics etc.
4.     Indigestion: Old people may find it difficult to digest certain foods like some sugars in milk etc.
5.     Emotional stress can also cause diarrheal episodes.

It would be best to get your father evaluated by his treating physician to check if there is any remediable cause for his loose stools.

Answered: Tue, 6 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor